Alabama, 2007

Rip Current in Alabama, June 7, 2007

June 7, 2007 · NWS MOB · 1 event in 1 county or zone

A woman drowned in rough surf in Baldwin county.

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A woman drowned in rough surf in Baldwin county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 7, 3:00 PM CST, 0 minutes earlier.

Area forecast discussion, Jun 7, 3:00 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT THU JUN 7 2007

.SHORT TERM (TONIGHT AND FRIDAY)...A LARGE AREA OF HIGH PRESSURE
CENTERED OFF THE SOUTHEASTERN ATLANTIC COASTAL STATES WILL MAINTAIN
SOUTHERLY BREEZES OVER OUR AREA FOR ANOTHER 24 HOURS...THEN IT WILL
SHIFT WEST ACROSS THE CENTRAL GULF COAST REGION BY SATURDAY.  WE
WILL GET ONE MORE DAY OF ONSHORE FLOW ON THE WEST SIDE OF THE RIDGE
WITH A MOISTURE RICH LOW LEVEL ENVIRONMENT (MIXING RATIOS AROUND
15.5 G/KG).  THE ONGOING SCATTERED CONVECTION ACROSS THE INLAND
ZONES WILL DISSIPATE BY 9 PM THIS EVENING...THEN WE CONTINUE WITH
SCATTERED SHOWERS AND THUNDERSTORMS AGAIN TOMORROW...MORE NUMEROUS
NORTHWEST AND A LITTLE LESS SO ACROSS THE SOUTHEAST ZONES FARTHER
AWAY FROM THE PROJECTED DEEP MOISTURE AXIS ON THE WESTERN PERIPHERY
OF THE RIDGE AXIS.  /05

.LONG TERM (SATURDAY THROUGH NEXT THURSDAY)...NOT MUCH IN THE WAY OF
CHANGE WAS MADE TO THE EXTENDED RANGE PACKAGE FROM WHAT WE INHERITED
THIS MORNIJNG.  THE LATEST 12Z GUIDANCE INDICATED THE RIDGE TO THE
EAST WILL BE A LITTLE SLOWER BUILDING WEST AND WE WENT A LITTLE
LIGHTER WITH THE NORTHERLY WINDS ON SATURDAY.  OTHERWISE...POPS WILL
GRADUALLY TREND BACK TO THE ISOLATED COVERAGE END OF THE SPECTRUM BY
LATE IN THE WEEKEND WITH THE TRACK OF THE MIDLEVEL WESTERLIES
PASSING OUR AREA WELL TO THE NORTH....WITH LOWER TO MID 70S FOR MINS
AND LOWER 90S FOR HIGHS.  /05

&&

.MARINE...HIGH PRESSURE WILL REBUILD SLOWLY OVER THE NORTH CENTRAL
GULF THROUGH MON THEN SHIFT EAST THROUGH MIDWEEK. AS THE RIDGE
BUILDS TO THE SOUTH AND WEST WINDS WILL BECOME WEST TO NORTHWEST
LATE FRI...CONTINUING THROUGH MUCH OF THE WEEKEND. EXPECT A LIGHT
NORTHWEST FLOW BY SAT MORNING BECOMING SOUTHWEST MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS. A VERY SIMILAR PATTERN IS
EXPECTED SUNDAY AND SUNDAY NIGHT FOLLOWED BY A BETTER SOUTHERLY FLOW
MONDAY THROUGH MIDWEEK. /32

&&

.FIRE WEATHER...HIGH PRESSURE CENTERED OFF THE ATLANTIC COAST WILL
GRADUALLY SHIFT WEST ACROSS THE CENTRAL GULF COAST REGION THROUGH
SATURDAY.  SOUTHERLY TRANSPORT WINDS FRIDAY WILL BECOME LIGHT AND
NORTHERLY BY SATURDAY AS THE HIGH PRESSURE SYSTEM MOVES ACROSS
LOUISIANA.  /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      73  90  72  90 /  20  50  20  50
PENSACOLA   74  89  75  91 /  20  50  20  50
DESTIN      76  86  75  88 /  20  30  20  40
EVERGREEN   70  90  70  91 /  20  50  20  50
WAYNESBORO  71  90  71  91 /  20  60  20  50
CAMDEN      73  90  72  91 /  20  50  20  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

05/GARMON
32/ESBENSEN
Hazardous weather outlook, Jun 7, 4:40 AM CST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
540 AM CDT THU JUN 7 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-081100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
540 AM CDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...
AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS DEVELOPING JUST NORTH OF THE GULF COAST THIS
MORNING WILL EXPAND IN COVERAGE AND INCREASE IN INTENSITY THROUGHOUT
THE DAY.  THESE STORMS WILL THEN MOVE NORTHWARD AROUND 25 MPH.
ISOLATED STRONGER TO BRIEFLY SEVERE STORMS ARE POSSIBLE...AND COULD
PRODUCE LOCALIZED WIND GUSTS OF 50 TO 60 MPH IN ADDITION TO HAIL TO
THE SIZE OF NICKELS.  THE STORMS WILL DIMINISH IN COVERAGE AND
INTENSITY DURING THE EARLY EVENING HOURS.

OVER THE GULF COASTAL WATERS...CLUSTERS OF STRONGER STORMS WILL
DEVELOP NEAR THE COASTAL SHORES OF ALABAMA AND NORTHWEST
FLORIDA...AND COULD PRODUCE LOCALIZED WIND GUSTS OF 30 TO 40 KNOTS
IN ADDITION TO ROUGH SEAS AND FREQUENT LIGHTNING STRIKES.  PERSONS
PLANNING A TRIP ONTO THE COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA SHOULD KEEP AN EYE OUT FOR THE APPROACH OF STRONGER STORMS
FROM THE SOUTH THROUGHOUT THE DAY.  TUNE TO THE NOAA WEATHER RADIO
BAND ON YOUR V H F MARINE RADIO FOR THE LATEST FORECAST
INFORMATION...AND BE READY TO MOVE ASHORE QUICKLY SHOULD A SPECIAL
MARINE WARNING BECOME NECESSARY FOR YOUR AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS REMAIN IN THE FORECAST DURING
THE OUTLOOK PERIOD...HOWEVER NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED.

In the hours before

Special weather statement, Jun 7, 2:34 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
334 PM CDT THU JUN 7 2007

ALZ057-058-060-072100-
COVINGTON-BUTLER-CRENSHAW-
334 PM CDT THU JUN 7 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER COVINGTON...BUTLER
AND CRENSHAW COUNTIES...

AT 329 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 10 MILES NORTHWEST OF HONORAVILLE TO 4 MILES
NORTHEAST OF HEATH...AND MOVING NORTHEAST AT 15 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
ROSE HILL...EODA...HONORAVILLE...RUTLEDGE AND BRANTLEY THROUGH 400 PM
CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

Event by event

1 rip current. Local standard time, as filed.

Rip Current, Lower Baldwin

When
June 7, 3:00 PM CST
Where
Lower Baldwin forecast zone
Deaths
1 direct, 0 indirect
Reported by
Newspaper

A 43 year old woman became the third person to drown on the Baldwin gulf coast in 12 days. The woman was on vacation with her family when the drowning occurred. She was pulled from the surf in front of the Beach Club on the Fort Morgan peninsula by two men but was pronounced dead on arrival to the University of South Alabama Medical Center.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Rip Current, Lower Baldwin2007-06-0743FemaleIn WaterDirect

What these are

Rip Current
A narrow, fast current flowing away from the beach that caused a drowning or rescue.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41736.